Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 19, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Apr 8, 2022, 2:07 PM MDT. It took effect at Apr 8, 2022, 9:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2022, 2:07 PM MDT (20:07 UTC)
- In effect from
- Apr 8, 2022, 9:00 PM MDT
- Expired
- Apr 9, 2022, 8:31 AM MDT
- In force
- 12 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
447 WWUS75 KTFX 082007 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 207 PM MDT Fri Apr 8 2022 MTZ009-010-048-091200- /O.NEW.KTFX.HW.W.0019.220409T0300Z-220409T1800Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 207 PM MDT Fri Apr 8 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT SATURDAY... * WHAT...West winds 25 to 40 mph with gusts to around 60 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From 9 PM this evening to Noon MDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel may be difficult for high profile vehicles and towing units. Blowing dust could reduce visibility at times. * ADDITIONAL DETAILS...A period of strong winds is expected to develop this evening following the passage of a cold front and continuing through early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Hoenisch
2 follow-up statements
835 WWUS75 KTFX 090937 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 337 AM MDT Sat Apr 9 2022 MTZ009-010-048-091800- /O.CON.KTFX.HW.W.0019.000000T0000Z-220409T1800Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 337 AM MDT Sat Apr 9 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...West winds 25 to 40 mph with gusts to around 60 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until Noon MDT today. * IMPACTS...High winds may move loose debris. Travel may be difficult for high profile vehicles and towing units. Blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ RG
487 WWUS75 KTFX 091431 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 831 AM MDT Sat Apr 9 2022 MTZ009-010-048-091545- /O.CAN.KTFX.HW.W.0019.000000T0000Z-220409T1800Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 831 AM MDT Sat Apr 9 2022 ...HIGH WIND WARNING IS CANCELLED... Strong winds are no longer expected. Thus the high wind warning has been cancelled. $$ Brusda
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Apr 8, 11:45 AM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 8, 11:45 AM MDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1145 AM MDT Fri Apr 8 2022 Updated Aviation Discussion .UPDATE... Current forecast is on track with no significant changes with the update this morning. Afternoon temperatures are on track to reach near daily records in a few locations while increasing high clouds could limit temps from reaching full potential in increasing SW flow across the region. Hoenisch && .SYNOPSIS... A high pressure ridge will provide another dry and warm day, with some near record highs possible. The passage of a Pacific cold front this evening and tonight will bring precipitation to the mountains and gusty southwesterly winds to the plains. This system will usher in a prolonged stretch of colder than normal temperatures and periods of snow this weekend into next week. && .AVIATION... 1145 AM MDT Fri Apr 8 2022 (08/18Z TAF period) VFR conditions persist through this afternoon under an increasing SW flow aloft with broken high level cloud-cover. Surface winds from the SW will increase substantially this afternoon ahead of a Pacific cold front that sweeps east/southeast across the area between 00-06z this evening. Winds shift to westerly with the frontal passage and remain gusty through the rest of tonight and into Saturday. Showers accompany the front across central and southwest MT this evening with a brief period MVFR conditions possible. Hoenisch Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... There continues to be an increased fire weather concern for Friday afternoon through the day on Saturday. HREF ensembles guidance indicates a 50 percent probability or higher of at least 15 mph sustained winds combined with relative humidity values less than 20 percent for areas along and west of a Havre-Great Falls- Bozeman line for Friday afternoon. A brief period of elevated to near critical fire weather risk can be expected, although increased cloud cover ahead of an approaching Pacific trough and attendant cold front may help reduce the risk by late afternoon. The passage of the cold front Friday night will help cool temperatures and may help lessen the dryness into Saturday, but there is a 80+ percent chance of sustained winds of at least 25 mph. -RCG && .PREV DISCUSSION... /ISSUED 531 AM MDT Fri Apr 8 2022/ Today through Friday Night...Ridging aloft will bring one more day of warm and dry conditions, but and approaching Pacific trough and attendant cold front will bring increasing mid- and high- level cloudiness throughout the day today. Many plains locations still have a 50+ percent chance of seeing afternoon highs eclipse the 80 degree mark. However, cloud cover will mostly keep temperatures in the mid- and upper 70s, which are still approaching record highs. By this afternoon, southwest flow aloft begins to increase as the high pressure ridge is displaced to the east. This will result in an increase in surface winds, especially over the plains and southwest valleys. The combination of winds and low relative humidity may bring a brief period of elevated to near critical fire weather, see the fire weather section for more details. The cold front will move through the region in a west to east fashion this evening and tonight, bringing an area of showers with it. With H700 temperatures approaching the -10 to -14 C range and LI values of -1 to 1C, a few thunderstorms will be possible, especially over central and southwestern MT. Gusty winds and an isolated lightning strike or two will be the primary impact from this shower activity. The main focus for measurable precipitation will generally remain along the Divide and the central and southwest mountains, though some lower elevation areas will see some rain/snow as well. The colder air moving in will support some minor snow accumulation, mostly above mountain pass level. Saturday through Tuesday night...Friday night's cold frontal passage will leave cooler temperatures, gusty westerly winds and scattered mostly mountain showers for Saturday. The latest probabilistic guidance for winds suggests widespread wind gusts in the 30 to 55 mph range for the plains and the Rocky Mountain Front. Broad troughing settles into the area on Sunday into early Monday, bringing another round of showers and accumulating snow potential along the Northern Continental Divide. This will also bring another dip in temperatures, with highs likely falling to 15 to 25 degrees below average. Ensemble guidance begins to diverge in regards to forecast details for next week, though there is agreement on a continuation of the unsettled weather pattern with temperatures running as much as 20 to 30 degrees below normal. Precipitation amounts will largely depend on the path of a closed low Monday night into Tuesday. If this feature stays to the north, moving through ID and WY, then there will be a potential for significant snow amounts, especially in the southwest, the central northerly upslope areas and locations along the Divide. A further south path will yield much less snow totals. Current probabilistic guidance gives a 50+ percent probability of at least 2 inches of snow for all areas except along the Hi-Line. The higher probabilities for 6 inches or more of snow remain confined to the higher terrain of the central mountains and areas along the Divide. The progress of this system will continue to be monitored for potential winter weather highlights. Wednesday through next Friday...West to southwesterly flow aloft returns for the second half of the week for slightly warmer temperatures and mostly dry conditions. Forecast uncertainty increases toward the end of the week, with some ensembles bringing another upper level closed low through the region for next weekend. - RCG && .PRELIMINARY POINT TEMPS/POPS... GTF 77 33 47 23 / 0 30 10 0 CTB 72 32 44 24 / 10 10 30 10 HLN 77 32 47 25 / 0 30 10 10 BZN 74 32 45 21 / 0 60 20 20 WYS 59 26 40 12 / 0 40 30 70 DLN 74 29 43 20 / 0 50 10 20 HVR 79 37 48 27 / 0 30 30 10 LWT 75 34 45 22 / 0 50 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.